MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number M001195650
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k142259, k163701.Good faith effort attempts were made to try and retrieve additional details regarding the reported event, initial reporter, and product return status, but further information was unable to be obtained.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that microcatheter fracture occurred.A direxion? fathom?-16 system catheter-infusion was selected for use.During the procedure, the microcatheter was introduced into the patient.However, the microcatheter fractured into several segments.The device was removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Event or Problem Description
It was reported that microcatheter fracture occurred.A direxion fathom -16 system catheter-infusion was selected for use.During the procedure, the microcatheter was introduced into the patient.However, the microcatheter fractured into several segments.The device was removed, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
G4 - premarket / 510(k) #: k142259, k163701 investigation results: device evaluated by mfr: the direxion device was returned to our post market quality assurance laboratory.The returned device consists of direxion microcatheter in 3 separate pieces as the shaft is detached from the luer and piece of the hypo tube is removed from the shaft.Visual examination reveals a nickel shaft fractured is located at the hub.Another nickel shaft fracture is located approximately 19cm from the hub.The inner lumen is stretched approximately 1cm.This concludes the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the direxion device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause linked to device but unable to trace more specifically.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E.Initial reporter - updated to physician details.G4 - premarket / 510(k) #: k142259, k163701.

Brand Name
DIREXION? FATHOM?-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24292549
Report Number2124215-2026-07135
Device Sequence Number9426582
Product Code KRA
UDI-Device Identifier08714729839644
UDI-Public(01)08714729839644(17)270521(10)36578861
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195650
Device Catalogue NumberM001195650
Device Lot Number0036578861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/15/2026
03/16/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/16/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown